# SDR BEMA20200618001

- Difficulty date: June 10, 2020
- Submitted: June 18, 2020
- Operation: Air carrier
- Aircraft: N135BA
- Make and model: Beech 65-80
- Aircraft serial: LD68
- Engine: Lyc IO720A1B
- Propeller: Hartzl HCC3YR2
- System (JASC): 3451 · DME/TACAN System
- Part: Dme
- Part number: 066106400
- Part serial: 5128
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, B, A

## Discrepancy

PILOT REPORTED SMOKE IN COCKPIT AND MADE AN UNSCHEDULED LANDING SAFELY AT ALTERNATE AIRPORT. UPON INVESTIGATION IT WAS FOUND THAT THE DME HAD INTERNALLY FAILED AND BURNT THE CONNECTOR. THE DME IS NOT TRACKED BY TIME OR CYCLES. SO TIMES ARE UNKNOWN.
